Alert archive / North Carolina / Small Craft Advisories in 2014

Small Craft Advisory 13, NWS Wilmington, NC

February 3, 2014

NWS Wilmington, NC issued this small craft advisory at Feb 3, 2014, 5:04 PM EST. It was in force for 64 hr.

The area

The counties it named.

The facts

Issued
Feb 3, 2014, 5:04 PM EST (22:04 UTC)
Expired
Feb 6, 2014, 9:23 AM EST
In force
64 hr
Issued by
NWS Wilmington, NC

The text

As transmitted, in the capitals the NWS used until 2016.

380 
WHUS72 KILM 032204
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
504 PM EST MON FEB 3 2014

AMZ250-252-254-256-041100-
/O.NEW.KILM.SC.Y.0013.140203T2204Z-140204T1400Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
504 PM EST MON FEB 3 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EST TUESDAY.

* WINDS...NORTHEAST 15 TO 25 KT.

* SEAS...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
RJD
10 follow-up statements
027 
WHUS72 KILM 040943
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
443 AM EST TUE FEB 4 2014

AMZ250-252-254-256-041700-
/O.EXT.KILM.SC.Y.0013.000000T0000Z-140204T1700Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
443 AM EST TUE FEB 4 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY...

* WINDS...NORTHEAST 15 TO 25 KT.

* SEAS...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
495 
WHUS72 KILM 041646
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1146 AM EST TUE FEB 4 2014

AMZ250-252-254-256-050515-
/O.EXT.KILM.SC.Y.0013.000000T0000Z-140206T0000Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
1146 AM EST TUE FEB 4 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST WEDNESDAY...

* WINDS...SOUTH 15 TO 20 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
075 
WHUS72 KILM 050202
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
902 PM EST TUE FEB 4 2014

AMZ250-252-254-256-051100-
/O.CON.KILM.SC.Y.0013.000000T0000Z-140206T0000Z/
/O.NEW.KILM.MF.Y.0006.140205T0600Z-140205T1600Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
902 PM EST TUE FEB 4 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST
WEDNESDAY...
...DENSE FOG ADVISORY IN EFFECT FROM 1 AM TO 11 AM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 11 AM EST WEDNESDAY.

* WINDS...SOUTH 10 TO 20 KT. GUSTS UP TO 25 KT.

* SEAS...4 TO 7 FEET.

* VISIBILITY...LESS THAN 1 NM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS. 

&&

$$
27
946 
WHUS72 KILM 050906
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
406 AM EST WED FEB 5 2014

AMZ250-252-254-256-051700-
/O.EXT.KILM.MF.Y.0006.000000T0000Z-140205T1500Z/
/O.EXT.KILM.SC.Y.0013.000000T0000Z-140206T0500Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
406 AM EST WED FEB 5 2014

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS
MORNING...
...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

* WINDS...SOUTHWEST 15 TO 25 KT...SHIFTING TO NORTH THIS EVENING
  15 TO 25 KT.

* SEAS...4 TO 7 FEET.

* VISIBILITY...LESS THAN 1 NM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
496 
WHUS72 KILM 051521
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1021 AM EST WED FEB 5 2014

AMZ250-252-254-256-060500-
/O.EXP.KILM.MF.Y.0006.000000T0000Z-140205T1500Z/
/O.CON.KILM.SC.Y.0013.000000T0000Z-140206T0500Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
1021 AM EST WED FEB 5 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...
...DENSE FOG ADVISORY HAS EXPIRED...

* WINDS...SOUTHWEST 15 TO 25 KT.

* SEAS...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
600 
WHUS72 KILM 052234
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
534 PM EST WED FEB 5 2014

AMZ250-252-254-256-060500-
/O.NEW.KILM.MF.Y.0007.140205T2234Z-140206T0300Z/
/O.CON.KILM.SC.Y.0013.000000T0000Z-140206T0500Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
534 PM EST WED FEB 5 2014

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING.

* WINDS...SOUTHWEST 10 TO 20 KT.

* SEAS...3 TO 6 FEET.

* VISIBILITY...LESS THAN 1 NM IN SEA FOG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS. 

&&

$$
RJD
996 
WHUS72 KILM 060208
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
908 PM EST WED FEB 5 2014

AMZ250-252-254-256-061200-
/O.CAN.KILM.MF.Y.0007.000000T0000Z-140206T0300Z/
/O.EXT.KILM.SC.Y.0013.000000T0000Z-140206T1200Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
908 PM EST WED FEB 5 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST THURSDAY...
...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE
DENSE FOG ADVISORY.

* WINDS...NORTHWEST TO NORTH 15 TO 25 KT.

* SEAS...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
RJD
425 
WHUS72 KILM 060237
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
937 PM EST WED FEB 5 2014

AMZ250-252-254-256-061200-
/O.CON.KILM.SC.Y.0013.000000T0000Z-140206T1200Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
937 PM EST WED FEB 5 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
THURSDAY...

* WINDS...NORTHWEST TO NORTH 15 TO 25 KT.

* SEAS...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
RJD
026 
WHUS72 KILM 060810
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
310 AM EST THU FEB 6 2014

AMZ250-252-254-256-061700-
/O.EXT.KILM.SC.Y.0013.000000T0000Z-140206T1700Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
310 AM EST THU FEB 6 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY...

* WINDS...NORTH 15 TO 25 KT.

* SEAS...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
663 
WHUS72 KILM 061423
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
923 AM EST THU FEB 6 2014

AMZ250-252-254-256-061530-
/O.CAN.KILM.SC.Y.0013.000000T0000Z-140206T1700Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
923 AM EST THU FEB 6 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE
SMALL CRAFT ADVISORY.

SMALL CRAFT SHOULD STILL EXERCISE CAUTION TODAY...ESPECIALLY THIS
MORNING AS WINDS WILL OCCASIONALLY GUST UP TO 25 KTS AND SEAS WILL
BE IN THE 3 TO 5 FT RANGE.

$$

REK

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Feb 3, 3:12 PM EST, 1 hour 52 minutes earlier.

Area forecast discussion, Feb 3, 3:12 PM EST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
312 PM EST MON FEB 3 2014

.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE AREA LATE THIS
AFTERNOON...ACCOMPANIED BY SCATTERED SHOWERS AND MUCH COOLER AIR.
THE FRONT WILL STALL SOUTH OF THE AREA TONIGHT AND THEN RETURN
NORTH AS A WARM FRONT LATE ON TUESDAY. ANOTHER COLD FRONT WILL
QUICKLY CROSS THE AREA ON WEDNESDAY. HIGH PRESSURE WILL BUILD IN
FROM THE NORTH ON THURSDAY AND FRIDAY. A STORM SYSTEM WILL BRING
UNSETTLED WEATHER TO THE REGION OVER THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 2:00 PM MONDAY...LOW PRESSURE RACING OFF TO THE NORTHEAST
WEST OF THE LOCAL FORECAST AREA WILL DRAG A COLD FRONT THROUGH THE
COASTAL CAROLINAS LATER TODAY AS THE LOW LIFTS FURTHER OFF TO THE
NORTHEAST. THIS FRONT WILL DROP DOWN FROM THE NORTH REACHING THE
CAPE FEAR COAST AROUND SUNSET.

TIGHTENED GRADIENT FLOW AHEAD OF THE FRONT PRODUCING GUSTY SOUTHWEST
WINDS KEEPING TEMPS UP AROUND 70 MOST PLACES INTO THIS AFTERNOON.
VERY WARM AND MOIST AIR MASS WILL REMAIN IN PLACE AHEAD OF COLD
FRONT WITH DEWPOINT TEMPS INTO THE 60S. THIS WARMER MOISTURE RICH
AIR MOVING OVER THE COOLER COASTAL WATERS PRODUCED SOME DENSE FOG
OVER THE WATERS AND JUST ALONG THE COAST. VISIBILITIES JUST ALONG
THE COAST REMAINED VARIABLE INTO THIS AFTERNOON BUT WINDS WERE
BEGINNING TO SHIFT TO A MORE W-SW DIRECTION WHICH WILL HELP TO
PUSH SEA FOG AWAY FROM THE COAST. PLACES FURTHER INLAND WILL
CONTINUE TO SEE LOW CLOUDS LIFTING AND BREAKS IN THE CLOUDS BUT
WILL ALSO SEE ISOLATED SHOWERS DEVELOPING AS A MORE CONVECTIVE
TYPE ATMOSPHERE EXISTS WITH WEAK INSTABILITY AND A FAIRLY DECENT
CAP PRESENT UP AROUND 15K FT. HRRR DEPICTING THE EVOLUTION OF SHOWER
ACTIVITY QUITE WELL SO FAR AND IT DOES SHOW ONLY ISOLATED SHOWERS
OUT AHEAD OF FRONT WITH MORE SHOWERS ASSOCIATED WITH LIFT ALONG
FRONT ITSELF. THIS SHOULD REACH INTO OUR NW PORTIONS OF CWA INTO
ROBESON AND MARLBORO COUNTIES BY 4PM AND WILL CONTINUE TO PROGRESS
SOUTH TO SOUTHEAST REACHING THE CAPE FEAR COAST AROUND SUNSET.
CONTINUES TO LOOK LIKE BEST CHC OF PCP WILL BE ASSOCIATED WITH
FRONT ITSELF AS ANY MID TO UPPER LEVEL SUPPORT CONTINUES TO MOVE
OFF TO THE NORTHEAST TOWARD THE MID ATLANTIC COAST. EXPECT
BASICALLY LOW TOPPED SHOWER ACTIVITY WITH POPS RANGING FROM 30-50
PERCENT...HIGHEST IN THE BENNETTSVILLE-LUMBERTON AREA AND LOWEST
ALONG THE SANTEE RIVER.

FRONT WILL NOT MAKE IT MUCH PAST THE NORTHEAST SOUTH CAROLINA
COAST BEFORE STALLING OUT TONIGHT. SHALLOW COOL AIR WILL MOVE IN
BEHIND THE FRONT AS HIGH PRESSURE TRIES TO BUILD IN FROM THE
NORTH...BUT WITH THE PROGRESSIVE NATURE OF OUR PATTERN...ANOTHER
LOW QUICKLY FOLLOWS IN ITS PATH. THE SHORTWAVE DIGGING DOWN INTO
TEXAS BY EARLY TUES MORNING WILL ACT TO BUILD THE SOUTHWESTERN
ATLANTIC RIDGE SHARPENING THE FLOW ALOFT AND MAINTAINING A
PERSISTENT SW FLOW ALOFT. A VERY STEEP INVERSION WILL SET UP WITH
DECENT ISENTROPIC LIFT LEADING THE WAY TO LOW STRATUS AND LIGHT
RAIN AND DRIZZLE HEADING INTO THE EARLY MORNING HOURS. HAVE KEPT
POPS AS IS WHICH DEPICT THE PROGRESSION OF THE PCP ASSOCIATED WITH
FRONT VERY WELL AND THEN ALLOW FOR OVERRUNNING OF WARM HUMID AIR
OVER THE SHALLOW COOL AIR TO PRODUCE MORE STABLE PCP OVERNIGHT
INTO TUES MORNING.

TEMPS WILL DROP A GOOD 20 TO 30 DEGREES IN SHALLOW CAA THROUGH THE
NIGHT. OVERNIGHT LOWS WILL REACH DOWN JUST BELOW 40 OVER MOST
INLAND AND NORTH CAROLINA ZONES BUT WHILE DOWN ALONG THE NORTHEAST
SOUTH CAROLINA COAST FROM GRAND STRAND SOUTH WILL REMAIN IN THE
MID 40S.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 3:00 PM MONDAY...A VERY PROGRESSIVE SERIES OF FRONTAL
PASSAGES WILL KEEP IN THE CHANCES FOR LIQUID PRECIPITATION THROUGH
VIRTUALLY ALL OF THE SHORT TERM. PERIOD STARTS OUT WITH AN OVER-
RUNNING PATTERN IN PLACE...BRINGING CLOUDY SKIES AND THE CHANCE OF
RAIN AND DRIZZLE FOR TUESDAY. THE WARM FRONT ASSOCIATED WITH THIS
PATTERN WILL LIFT NORTH ACROSS THE FORECAST AREA LATE ON TUESDAY
AS A COLD FRONT APPROACHES FROM THE WEST. MODEL SOUNDINGS CONFIRM
WHAT ONE WOULD EXPECT IN THIS SCENARIO...WITH PRECIPITATION
BECOMING MORE CONVECTIVE IN NATURE. THIS WILL BE ESPECIALLY TRUE
DURING THE DAY AND EVENING ON WEDNESDAY AS THE NEXT COLD FRONT
DROPS SOUTHEAST ACROSS THE FORECAST AREA. EXPECT PRECIP TO SHUT
DOWN BY AROUND MIDNIGHT ON WEDNESDAY NIGHT AFTER FROPA...WITH P/W
VALUES DROPPING FROM THE 1.25 INCH RANGE PRE-FROPA TO UNDER A HALF
AN INCH POST-FROPA.

DAYTIME TEMPERATURES WILL SHOW WIDE SWINGS. HIGHS ON TUESDAY WILL
RANGE FROM MID 40S INLAND TO LOWER AND MID 50S ALONG THE COAST AS
A COOL AND MOIST WEDGE HOLDS ON OVER THE EASTERN CAROLINAS. HIGHS
ON WEDNESDAY WILL SOAR INTO THE LOWER TO MID 70S MOST PLACES AS
LOW LEVEL FLOW TURNS SOUTHWESTERLY IN ADVANCE OF THE COLD FROPA.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
AS OF 3:00 PM MONDAY...CONFIDENCE IS INCREASING THAT A COMPLEX AND
LONG-LASTING STORM SYSTEM WILL IMPACT THE REGION BETWEEN FRIDAY
NIGHT AND MONDAY MORNING...CREATING AN EXTENDED PERIOD OF
UNSETTLED WEATHER. WHILE THURSDAY IS LIKELY TO BE MOSTLY SUNNY AS
HIGH PRESSURE DRIFTS OVERHEAD...SLOWLY TRANSITIONING TO A WEDGE-
TYPE RIDGE...TEMPS THURSDAY WILL BE WELL BELOW CLIMO THANKS TO CAA
BEHIND A STALLED COLD FRONT SOUTH OF THE AREA. BY THURSDAY NIGHT
THOUGH...CLOUD COVER WILL BEGIN TO INCREASE AS WEAK ISENTROPIC
LIFT DEVELOPS ATOP THE STRENGTHENING WEDGE. THURSDAY NIGHT WILL BE
MOSTLY DRY...BUT AS ISENTROPIC LIFT BECOMES MORE INTENSE
FRIDAY...LIGHT RAIN WILL BREAK OUT ACROSS THE AREA.

ISENTROPIC LIFT ENHANCES DUE TO STRENGTHENING MID-LEVEL SW FLOW
DOWNWIND OF A DEEPENING 5H TROUGH WHICH WILL DROP INTO THE MTN
WEST BEFORE MOVING ACROSS THE EASTERN 2/3RDS OF THE NATION AND
SPAWNING A STRONG SURFACE LOW PRESSURE DURING THE WKND. MODELS
SUGGEST A MILLER-B TYPE SCENARIO SAT-MON...AND ALTHOUGH TIMING
DIFFERENCES STILL EXIST AMONG THE GUIDANCE...IT APPEARS A VERY
UNSETTLED PERIOD OF WEATHER WILL OCCUR WITH SIGNIFICANT CLOUD
COVER AND PERIODS OF RAINFALL...POTENTIALLY HEAVY AT TIMES. WPC
HAS PAINTED 1-2" OF QPF ACROSS THE AREA ALREADY...AND MOS
P-NUMBERS ARE ALREADY IN THE LIKELY RANGE. WILL RAISE POP TO HIGH-
CHC/LOW LKLY FOR THE WKND AS IT DOES LOOK INCREASINGLY LIKELY THAT
A LARGE AREA OF LOW PRESSURE WILL IMPACT THE REGION. COLD FRONT
WILL CROSS THE AREA BEHIND THE SYSTEM DURING MONDAY...CLEARING
THINGS OUT FOR THE BEGINNING OF THE WORK WEEK...BUT WITH A RETURN
TO MUCH COLDER TEMPS.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
AS OF 18Z...SEA FOG/STRATUS LURKING JUST OFFSHORE. ANOTHER
CHALLENGING FORECAST WITH RESPECT TO CEILINGS AND VISIBILITIES. THE
CWA IS PREDOMINATELY IFR...HOWEVER POCKETS OF VFR ARE OCCURRING OVER
PORTIONS OF THE COAST. LOOK FOR MVFR/IFR CONDITIONS FOR MOST OF THE
AFTERNOON. LOW PRESSURE WILL MOVE NORTHEAST TODAY AND OFF THE COAST
THIS AFTERNOON...DRAGGING ACROSS A WEAK COLD FRONT. SOME ISOLATED
SHOWERS ARE POSSIBLE...COVERAGE LIMITED. A WEDGE SETS UP TONIGHT WITH
MORE IFR CONDITIONS EXPECTED. LOOK FOR A WIND SHIFT TO THE NORTH
WITH THE FROPA...JUST AFTER 00Z. TUESDAY...CONTINUED PREDOMINATELY
IFR WITH A NORTHEAST WIND.

EXTENDED OUTLOOK...EXPECT IFR CIGS WITH RAIN POSSIBLE ON TUESDAY.
MVFR/IFR CONDITIONS WITH SHOWERS ARE LIKELY ON WEDNESDAY AS A COLD
FRONT PUSHES THROUGH OUR CWA. VFR THURSDAY. LOW CONFIDENCE FOR
POSSIBLE SHOWERS FRIDAY AND SATURDAY.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 2:00 PM MONDAY...LOW PRESSURE RACING OFF TO THE NORTHEAST
WILL DRAG A COLD FRONT THROUGH THE COASTAL WATERS EARLY THIS
EVENING. THE FRONT SHOULD DROP SOUTH REACHING THE CAROLINAS COAST
JUST AROUND SUNSET. TIGHTENED GRADIENT FLOW AHEAD OF THIS FRONT
WILL MAINTAIN GUSTY WINDS UP AROUND 15 TO 20 KTS. THE WINDS WILL
SHIFT FROM SOUTHWEST TO A MORE WESTERLY DIRECTION THROUGH THE
AFTERNOON. THIS WILL HELP TO MOVE ANY DENSE SEA FOG AWAY FROM THE
COAST DISSIPATING AS DRIER AIR MOVES IN THROUGH LATE DAY.
PRECAUTIONARY CONDITIONS WILL CONTINUE THROUGH THE AFTERNOON HOURS
AS SEAS AWAY FROM SHORE REMAIN UP AROUND 4-5 FEET AND WINDS REMAIN
UP NEAR 20 KTS.

THE COLD FRONT WILL DROP SOUTH MOVING FURTHER OFFSHORE EARLY THIS
EVENING AS SHALLOW COOL AIR MOVES IN WITH HIGH PRESSURE BEHIND
FRONT. THE BOUNDARY WILL STALL ACROSS SOUTHERN SOUTH
CAROLINA...WITH N WINDS TURNING NE AND CONTINUING THROUGH THE
NIGHT.

SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 3:00 PM MONDAY...WINDS WILL EVENTUALLY COME FROM ALL POINTS
OF THE COMPASS THROUGH THE NEAR TERM AS A COMPLEX SERIES OF FRONTS
MOVES ACROSS THE WATERS. DUE TO THE SPEED AND NATURE OF THESE
SYSTEMS...IT IS BEST TO CONSULT THE LATEST FORECAST FOR THE MOST
UPDATED DETAILS ON WIND SPEED/DIRECTION AND SEA STATE.
HOWEVER...IT DOE LOOK LIKE WE COULD SEE SMALL CRAFT ADVISORY
CONDITIONS DEVELOP ON WEDNESDAY AS SOUTHWESTERLY WINDS BUILD SEAS
INTO THE 4 TO 6 FT RANGE. RAIN...DRIZZLE AND RAINSHOWERS ARE
LIKELY THROUGH MUCH OF THE PERIOD.

LONG TERM /THURSDAY THROUGH SATURDAY/...
AS OF 3:00 PM MONDAY...DEVELOPING WEDGE OF HIGH PRESSURE WILL
CREATE RATHER UNIFORM NE WINDS THROUGH THE PERIOD...BUT SOME
UNCERTAINTY DEVELOPS TOWARDS THE WEEKEND AS A LOW PRESSURE SYSTEM
WILL DEVELOP NEAR THE AREA. HIGH PRESSURE RIDGES DOWN THE COAST
THURSDAY...DEVELOPING INTO A WEDGE SETUP BY FRIDAY. THIS DRIVES
STRENGTHENING NE WINDS TO 15-20 KTS MUCH OF THURSDAY AND FRIDAY.
COASTAL TROUGH MOVES TOWARDS THE AREA SATURDAY...AND A WAVE OF LOW
PRESSURE MAY TRY TO DEVELOP ALONG IT. FOR NOW HAVE KEPT NE WINDS
ONGOING SATURDAY...BUT WITH A WEAKER GRADIENT DRIVING SLIGHTLY
DECREASED SPEEDS. SEAS WILL BE 3-5 FT THROUGH THE MAJORITY OF THE
PERIOD WITH A NE WIND WAVE PREDOMINANT...BUT MUCH LOWER WAVE
AMPLITUDES ARE LIKELY SW OF BRUNSWICK COUNTY WHERE NE WIND WAVES
ARE SHADOWED.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...DENSE FOG ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR AMZ250-
     252-254-256.

&&

SYNOPSIS...REK
NEAR TERM...RGZ
SHORT TERM...REK
LONG TERM...JDW
AVIATION...DL
MARINE...REK/JDW/RGZ
Hazardous weather outlook, Feb 3, 5:04 PM EST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
504 PM EST MON FEB 3 2014

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-042215-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
504 PM EST MON FEB 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-042215-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
504 PM EST MON FEB 3 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

SMALL CRAFT ADVISORY CONDITIONS ARE LIKELY TUESDAY NIGHT AND
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RJD

In the hours before

Special weather statement, Feb 3, 11:19 AM EST, 5 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1119 AM EST MON FEB 3 2014

NCZ106-108-110-SCZ054-056-031800-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-
COASTAL HORRY-COASTAL GEORGETOWN-
INCLUDING THE CITIES OF...SURF CITY...TOPSAIL BEACH...
CAROLINA BEACH...WRIGHTSVILLE BEACH...OCEAN ISLE BEACH...
HOLDEN BEACH...OAK ISLAND...SOUTHPORT...MYRTLE BEACH...
NORTH MYRTLE BEACH...GARDEN CITY...GEORGETOWN...MURRELLS INLET
1119 AM EST MON FEB 3 2014

...LOCALLY DENSE FOG NEAR THE BEACHES INTO THIS AFTERNOON...

DENSE SEA FOG WILL CONTINUES TO STREAM ONSHORE ALONG PORTIONS OF THE
NORTH AND SOUTH CAROLINA COAST INTO THIS AFTERNOON. VISIBILITIES
WILL VARY BETWEEN ONE MILE AND ONE-QUARTER MILE...WITH THE WORST
CONDITIONS OCCURRING AT THE BEACHES.

VISIBILITIES SHOULD GRADUALLY IMPROVE THROUGH THIS AFTERNOON AS
WINDS TURN MORE WESTERLY.

RGZ

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 2, 9:59 PM ESTMarine Dense Fog AdvisoryILM18 hr

Nearby

Small Craft Advisories in North Carolina, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.